Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 50, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 13, 2013, 7:15 PM EDT for 6 counties in North Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 7:15 PM EDT (23:15 UTC)
- Expired
- Jun 13, 2013, 8:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Hoke County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:30 PM EDT | TSTM WND DMG | Clinton, NC | NUMEROUS TREES DOWN COUNTY-WIDE. HARDEST HIT AREA WAS CLINTON. |
| Jun 13, 7:31 PM EDT | TSTM WND DMG | 8 E Jerome, NC | BLADEN CO. 911 REPORTED TREE DOWN ON FL MCDANIEL ROAD - TIME ESTIMATED BASED ON RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
179
WUUS52 KRAH 132315
SVRRAH
NCC051-093-153-163-165-191-140015-
/O.NEW.KRAH.SV.W.0050.130613T2315Z-130614T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOKE COUNTY IN CENTRAL NORTH CAROLINA
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
WALNUT CREEK TO 5 MILES SOUTHWEST OF ANTIOCH TO ROCKINGHAM...OR
ALONG A LINE EXTENDING FROM 9 MILES EAST OF MOUNT OLIVE TO RED
SPRINGS TO ROCKINGHAM...MOVING SOUTHEAST AT 45 MPH. QUARTER SIZED
HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
ROSEBORO...CLINTON...
TURKEY...LAUREL HILL...
LAURINBURG...
GIBSON...
GARLAND...
HARRELLS...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355... AND
INTERSTATE 95 BETWEEN EXITS 41 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3485 7850 3483 7890 3495 7903 3483 7934
3464 7945 3480 7968 3481 7992 3505 7988
3513 8008 3514 8008 3518 7968 3504 7946
3521 7925 3534 7783 3532 7782 3515 7789
3518 7816 3474 7819 3470 7812 3456 7824
TIME...MOT...LOC 2315Z 320DEG 40KT 3517 7788 3479 7923
3492 7979
$$
GIH3 follow-up statements
956
WWUS52 KRAH 132340
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT THU JUN 13 2013
NCC153-165-132349-
/O.CAN.KRAH.SV.W.0050.000000T0000Z-130614T0015Z/
RICHMOND NC-SCOTLAND NC-
740 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND AND RICHMOND COUNTIES
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3456 7824 3485 7850 3483 7890 3495 7903
3483 7934 3494 7935 3503 7946 3521 7925
3517 7912 3525 7884 3525 7862 3528 7851
3525 7841 3530 7829 3532 7782 3515 7789
3519 7801 3518 7816 3474 7819 3470 7812
TIME...MOT...LOC 2339Z 320DEG 40KT 3523 7807 3499 7923
$$
NCC051-093-163-191-140015-
/O.CON.KRAH.SV.W.0050.000000T0000Z-130614T0015Z/
HOKE NC-CUMBERLAND NC-WAYNE NC-SAMPSON NC-
740 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SAMPSON...SOUTHERN WAYNE...CUMBERLAND AND HOKE COUNTIES...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS... EXTENDING FROM MOUNT
OLIVE TO SILVER CITY... MOVING SOUTHEAST AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... RAEFORD...WALNUT
CREEK...ROCKFISH...VANDER...HOPE MILLS...STEDMAN...AUTRYVILLE...
SALEMBURG...CEDAR CREEK...CLINTON...ROSEBORO...TURKEY...IVANHOE...
HARRELLS AND GARLAND.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355... AND
INTERSTATE 95 BETWEEN EXITS 41 AND 65.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3456 7824 3485 7850 3483 7890 3495 7903
3483 7934 3494 7935 3503 7946 3521 7925
3517 7912 3525 7884 3525 7862 3528 7851
3525 7841 3530 7829 3532 7782 3515 7789
3519 7801 3518 7816 3474 7819 3470 7812
TIME...MOT...LOC 2339Z 320DEG 40KT 3523 7807 3499 7923
$$
GIH904
WWUS52 KRAH 132356
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT THU JUN 13 2013
NCC093-140004-
/O.CAN.KRAH.SV.W.0050.000000T0000Z-130614T0015Z/
HOKE NC-
756 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR HOKE COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3456 7824 3485 7850 3483 7890 3488 7893
3495 7903 3513 7912 3518 7910 3525 7884
3525 7862 3528 7851 3525 7841 3530 7829
3532 7782 3515 7789 3519 7801 3518 7816
3474 7819 3470 7812
TIME...MOT...LOC 2354Z 320DEG 40KT 3510 7794 3486 7910
$$
NCC051-163-191-140015-
/O.CON.KRAH.SV.W.0050.000000T0000Z-130614T0015Z/
CUMBERLAND NC-WAYNE NC-SAMPSON NC-
756 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SAMPSON...SOUTHERN WAYNE AND CUMBERLAND COUNTIES...
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS... EXTENDING FROM 6 MILES
SOUTHEAST OF MOUNT OLIVE TO 12 MILES SOUTHWEST OF HOPE MILLS...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MOUNT OLIVE TO 7
MILES NORTH OF RED SPRINGS...MOVING SOUTHEAST AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLINTON...ROSEBORO...
TURKEY...IVANHOE...HARRELLS AND GARLAND.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355... INTERSTATE
95 BETWEEN EXITS 41 AND 65.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3456 7824 3485 7850 3483 7890 3488 7893
3495 7903 3513 7912 3518 7910 3525 7884
3525 7862 3528 7851 3525 7841 3530 7829
3532 7782 3515 7789 3519 7801 3518 7816
3474 7819 3470 7812
TIME...MOT...LOC 2354Z 320DEG 40KT 3510 7794 3486 7910
$$
GIH216
WWUS52 KRAH 140015
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT THU JUN 13 2013
NCC051-163-191-140025-
/O.EXP.KRAH.SV.W.0050.000000T0000Z-130614T0015Z/
CUMBERLAND NC-WAYNE NC-SAMPSON NC-
815 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON...SOUTHERN WAYNE AND
CUMBERLAND COUNTIES EXPIRES AT 815 PM EDT...
HE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER... STORMS WILL
CONTINUE TO AFFECT FAR SOUTHERN SAMPSON COUNTY AROUND IVANHOE UNTIL
830 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3456 7824 3485 7850 3483 7890 3488 7893
3495 7903 3513 7912 3518 7910 3525 7884
3525 7862 3528 7851 3525 7841 3530 7829
3532 7782 3515 7789 3519 7801 3518 7816
3474 7819 3470 7812
TIME...MOT...LOC 0015Z 320DEG 40KT 3487 7781 3466 7897
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:01 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 13, 3:01 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 301 PM EDT THU JUN 13 2013 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL CROSS THE MID ATLANTIC...AND THE TRAILING COLD FRONT WILL CROSS THE REGION THROUGH TONIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 300 PM THURSDAY... ...PARTICULARLY DANGEROUS SITUATION SEVERE THUNDERSTORM WATCH IN EFFECT... PDS SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE LATEST SPC MESOANALYSIS PAGE SHOWED MLCAPE FROM NEARLY 2000J/KG TO CLOSE TO 4000J/KG ACROSS CENTRAL NORTH CAROLINA. 0-6KM SHEAR WAS STILL BETTER NORTH...FROM NEAR THE VIRGINIA BORDER NORTH INTO VIRGINIA...BUT DOWNDRAFT CAPE WAS A ROBUST 1000-1500J/KG THROUGHOUT CENTRAL NORTH CAROLINA. MSAS SURFACE-BASED LIFTED INDICES WERE -8C TO -10C. THE LATEST KGSO SOUNDING...FROM 18Z...SHOWED A CAP REMAINING AROUND 800MB BUT WITH THE LAYER AROUND 800MB COOLING SINCE 12Z. THE 18Z SOUNDING AT KRNK SHOWED THE CAP JUST ABOVE 800MB HAD ERODED... SUFFICIENTLY FOR A GUST AT KROA TO 59KT WITH STORM PASSAGE AT 1828Z. THE LATEST HRRR WRF CONTINUES WITH A TIMING OF 19Z TO 21Z IN THE IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU AND SOUTHWEST ALONG U.S. 1...AND IN VICINITY OF 22Z OR JUST A LITTLE LATER TOWARD KRWI...KFAY...AND THE INTERSTATE 95 CORRIDOR. WHILE THE 0-3KM STORM RELATIVE HELICITY ON THE 18Z KGSO SOUNDING WAS 84M2/S2...ONE STILL CANNOT COMPLETELY RULE OUT A TORNADO...AS STORM RELATIVE HELICITY IN THE LOWEST 3KM ON THE SPC MESOANALYSIS PAGE APPEARED PRETTY ACCURATE AND WAS ABOVE 100M2/S2 OVER MOST OF THE REST OF CENTRAL NORTH CAROLINA...HIGHEST RELATIVE TO THE REST OF CENTRAL NORTH CAROLINA NORTHEAST OF THE TRIANGLE. -10C TO -30C CAPE IS ON THE ORDER OF 1000J/KG AS WELL...SUFFICIENT FOR THE POTENTIAL FOR LARGE HAIL AND ASSISTING WITH FREQUENT LIGHTNING POTENTIAL WITH THE STRONGEST STORMS...ALREADY SHOWN ON THE 15-MINUTE LIGHTNING PLOT EXTENDING FROM VIRGINIA SOUTHWEST INTO THE MOUNTAINS. OVERNIGHT...SUBSIDENCE AND GRADUAL CLEARING SHOULD TAKE PLACE BEHIND THE DEEP CONVECTION. THE COLD FRONT SHOULD LAG THE DEEP CONVECTION...AND WILL HOLD ONTO POPS FOR A SHORT PERIOD BEHIND THE TIMING NOTED ABOVE. HOWEVER...NAM AND GFS BUFR SOUNDINGS SHOW AN INCREASING STABLE AIR MASS WITH DIMINISHING LAPSE RATES ALOFT. WILL HAVE POPS BELOW SLIGHT CHANCE THROUGHOUT CENTRAL NORTH CAROLINA BY 05Z...AND THIS COULD END UP BEING SLOW EVEN IN THE FAR SOUTHEAST TOWARD KCTZ. LOWS IN THE LOWER TO MID 60S. FRIDAY...IN THE TIGHT GRADIENT IN THE MORNING BEHIND THE DEPARTING STRONG LOW...WIND GUSTS SHOULD INCREASE TO AROUND 20KT IN PLACES WITH MIXING. THESE VALUES SUBSIDE DURING THE AFTERNOON AS 850MB AND 925MB WINDS DIMINISH. WHILE PRECIPITABLE WATER AND K INDICES SHOW A BRIEF INCREASE FRIDAY AFTERNOON AHEAD OF ANOTHER MID-LEVEL SHORTWAVE AND THE APPROACH OF THE LEFT EXIT REGION OF A 85KT 300MB AND 55KT 500MB JET...DIVERGENCE AT 850MB AND STABLE BUFR SOUNDINGS SHOULD PRECLUDE ANY RELATIVELY DEEP CONVECTION. BUFR SOUNDINGS...HOWEVER... NOTE THE POTENTIAL FOR SHALLOW HIGH SC OR LOW AC DURING THE AFTERNOON...AND WILL AT LEAST FEATURE IN THE GRIDDED FORECAST A PARTLY SUNNY SKY FOR MUCH OF THE AFTERNOON. HIGHS IN THE LOWER TO MID 80S. && .SHORT TERM /FRIDAY NIGHT AND SATURDAY NIGHT/... AS OF 300 PM THURSDAY... BEHIND THE DEPARTING SYSTEM...CONDITIONS WILL DRY OUT AND COOL DOWN THROUGH THE EARLY PART OF THE WEEKEND. SURFACE HIGH PRESSURE AND RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL REMAIN WEST OF OF THE REGION BEFORE FLATTENING OUT BY THE LATTER HALF OF THE WEEKEND) WILL LEAD TO MORE SUNSHINE AND MOSTLY DRY CONDITIONS THROUGH SATURDAY NIGHT. TEMPS SHOULD STAY SLIGHTLY BELOW NORMAL...WITH HIGHS GENERALLY IN THE MID 80S. COMFORTABLE OVERNIGHT LOWS ARE EXPECTED FRIDAY NIGHT...MOSTLY LOWER 60S...BUT SOME UPPER 50S WILL BE POSSIBLE...WITH A SLIGHT MODERATION FOR SATURDAY NIGHT AS LOW LEVEL MOISTURE SLOWLY BEGINS TO RETURN. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 245 PM THURSDAY... THE NEXT SYSTEM WILL APPROACH THE REGION EARLY NEXT WEEK...BUT THERE ARE STILL SOME TIMING/STRENGTH ISSUES BETWEEN THE MODELS. AT THIS TIME...IT APPEARS SUNDAY/SUNDAY NIGHT WILL REMAIN MOSTLY DRY AS THE STORM SYSTEM REMAINS TO OUR NORTH AND WEST. BY MONDAY...WITH INCREASING SOUTHWESTERLY FLOW...WE WILL REALLY BEGIN TO SEE OUR MOISTURE RETURN...WITH PWAT VALUES RISING ABOVE 1.5 INCHES. THE TRAILING COLD FRONT WILL STILL BE EAST OF THE AREA ON MONDAY... THEREFORE AM EXPECTING MOSTLY DIURNALLY FORCED SHOWERS AND THUNDERSTORMS. THE TRAILING FRONT LOOKS TO CROSS THE AREA SOMETIME TUESDAY/TUESDAY NIGHT...THEREFORE THIS IS WHEN THE HIGHEST PRECIP CHANCES WILL BE FOCUSED. THE FRONT LOOKS TO STALL SOMEWHERE NEAR THE NC/SC BORDER FOR WEDNESDAY AND THURSDAY AND THIS WILL BE WHAT ULTIMATELY DRIVES OUR PRECIP CHANCES FOR THE REMAINDER OF THE FORECAST PERIOD. FOR NOW WILL KEEP SOME POPS (MOSTLY SLIGHT CHANCE) IN FOR THIS TIME FRAME AND DUE TO THE PROXIMITY OF THE FRONT...THE SOUTHERN PORTIONS OF THE FORECAST AREA WILL BE THE MOST LIKELY AREA TO RECEIVE SOME PRECIP. TEMPS WILL BE NEAR NORMAL AHEAD OF THE FRONT...WITH SLIGHTLY BELOW NORMAL TEMPS BEHIND THE FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 112 PM THURSDAY... VFR CONDITIONS WILL BE PREVALENT THROUGH THE 18Z VALID TAF PERIOD OUTSIDE OF DEEP CONVECTION. A LINE OF THUNDERSTORMS IS EXPECTED TO PASS THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON AND EVENING HOURS. THE TIMING CONTINUES TO SEEM SIMILAR TO THAT NOTED IN THE PREVIOUS DISCUSSION BASED ON THE LATEST GUIDANCE...19Z TO 21Z IN THE IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU...AND IN VICINITY OF 22Z TOWARD KRWI AND KFAY. SIGNIFICANT CROSSWINDS COULD DEVELOP WITH POTENTIALLY SEVERE THUNDERSTORM WIND GUSTS. THE GRADIENT SHOULD TIGHTEN LATE THIS AFTERNOON AND STILL ANTICIPATE A FEW WIND GUSTS NEAR 30KT WITH MIXING AHEAD OF DEEP CONVECTION. WINDS WILL GRADUALLY VEER TO WEST AND NORTHWEST OR NORTH-NORTHWEST OVERNIGHT INTO EARLY FRIDAY AS SKIES GRADUALLY CLEAR. FRIDAY MORNING...WITH MIXING AND A TIGHT GRADIENT BEHIND STRONG LOW PRESSURE OFF OF THE MID-ATLANTIC MOVING AWAY FROM THE REGION... EXPECT A FEW SURFACE WIND GUSTS TO AROUND 20KT. BEYOND THE 18Z VALID TAF PERIOD...VFR CONDITIONS WILL DOMINATE THE WEEKEND. THERE WILL BE A GRADUAL INCREASE IN CHANCES FOR SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK AS THE AIR MASS MOISTENS AND AHEAD OF A COLD FRONT THAT SHOULD MOVE THROUGH CENTRAL NORTH CAROLINA VERY LATE TUESDAY INTO TUESDAY NIGHT. THERE IS ALSO AT LEAST A SMALL CHANCE OF MORNING LOW CLOUDS TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SEC NEAR TERM...DJF SHORT TERM...KRR LONG TERM...KRR AVIATION...DJF
Hazardous weather outlook, Jun 13, 7:03 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 703 PM EDT THU JUN 13 2013 NCZ011-027-028-042-043-073>078-083>086-088-089-142315- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 703 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH AROUND 900 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>010-021>026-038>041-142315- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 703 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER REQUIRED.
In the hours before
Local storm report, Jun 13, 7:11 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG ANGIER 35.51N 78.75W
06/13/2013 HARNETT NC AMATEUR RADIO
OAK TREE BLOWN DOWN AND POWER LINES BLOWN DOWN ALONG
CROSS STREET. TIME ESTIMATED.
&&
EVENT NUMBER RAH1300628
BSDLocal storm report, Jun 13, 7:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG HENDERSON 36.32N 78.41W
06/13/2013 VANCE NC SOCIAL MEDIA
TREE ACROSS GREYSTONE ROAD IN HENDERSON
&&
EVENT NUMBER RAH1300629
SECLocal storm report, Jun 13, 7:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 5 SSW ROLESVILLE 35.87N 78.50W
06/13/2013 E63 MPH WAKE NC AMATEUR RADIO
&&
EVENT NUMBER RAH1300630
BSDSpecial weather statement, Jun 13, 7:13 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT THU JUN 13 2013
NCZ073>075-083-084-086-140015-
ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-STANLY-
713 PM EDT THU JUN 13 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
STANLY...MOORE...MONTGOMERY...AND ANSON COUNTIES THROUGH 815 PM
EDT...
AT 712 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
OAKBORO...OR ABOUT 11 MILES SOUTHWEST OF ALBEMARLE...MOVING EAST AT
45 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NORWOOD...MOUNT
GILEAD...PEKIN...CANDOR...EAGLE SPRINGS...SEVEN LAKES.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN
WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.
&&
LAT...LON 3549 7938 3512 7927 3514 8029 3519 8029
3518 8031 3516 8035 3517 8036 3532 8037
TIME...MOT...LOC 2312Z 268DEG 40KT 3523 8024
WSSLocal storm report, Jun 13, 7:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 2 NNE HOPE MILLS 35.00N 78.93W
06/13/2013 CUMBERLAND NC AMATEUR RADIO
TREES BLOWN DOWN ACROSS CAMDEN ROAD
&&
EVENT NUMBER RAH1300631
BSDLocal storm report, Jun 13, 7:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST FT BRAGG SIMMONS AAF 35.14N 78.93W
06/13/2013 M61 MPH CUMBERLAND NC ASOS
PEAK WIND 61 MPH AT KFBG.
&&
EVENT NUMBER RAH1300632
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 58 min |
| Jun 13, 4:26 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 79 min |
| Jun 13, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Guilford, Orange, Person and 1 more | 89 min |
| Jun 13, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Halifax, Nash and 4 more | 57 min |
| Jun 13, 5:25 PM EDT | Special Weather Statement | RAH | Lee, Montgomery, Moore, Stanly | 50 min |
| Jun 13, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Stanly | 75 min |
| Jun 13, 5:39 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore, Wake | 66 min |
| Jun 13, 5:55 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Sampson | 80 min |
| Jun 13, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Harnett, Johnston, Nash and 4 more | 94 min |
| Jun 13, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland | 70 min |
| Jun 13, 6:53 PM EDT | Special Weather Statement | RAH | Harnett | 52 min |
| Jun 13, 7:13 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Stanly | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.